My 61 y/o husband had a cardiac catheterization and a stent inserted in what the doctor called a 'pretty good size artery'. He is on the following medications: Terazosin 2mg and Previcid-30 for other medical conditions, and Simvastatin-20mg, Plavix-75mg, Toprol-50mg for his heart. The problem is that he drinks almost every night 4 to 10 cans of beer. I am terribly worried that all this alcohol is negating any good effects of his medication. Can you please spread some light on this so that I can show him the answer. He has been so careful in other areas such as changing his diet (he has lost 40+ lbs. but this area, he continues to ignore.
One of the things I would be most worried about in terms of the alcohol and his heart would be that excessive alcohol can cause a weakened heart muscle and if his heart is weak (ejection is lower than 50%) then he needs to totally abstain from alcohol in order that he gives his heart the best chance of improving. Even if you disregard the heart, that amount of alcohol can cause long-term liver problems so he may trade one illness for another. I think you are right on to be concerned.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.